Alert archive / Oklahoma / Wind Advisories in 2023
Wind Advisory 4, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Feb 21, 2023, 2:14 PM CST for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at Feb 22, 2023, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2023, 2:14 PM CST (20:14 UTC)
- In effect from
- Feb 22, 2023, 12:00 AM CST
- Expired
- Feb 22, 2023, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839 WWUS74 KTSA 212014 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 214 PM CST Tue Feb 21 2023 OKZ049-053-060-064>067-070-071-073>076-221000- /O.NEW.KTSA.WI.Y.0004.230222T0600Z-230223T0000Z/ Pushmataha-Choctaw-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee- McIntosh-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Antlers, Clayton, Hugo, Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, Wilburton, and Poteau 214 PM CST Tue Feb 21 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. Locally higher gusts up around 50 mph may be possible within the higher terrain of Southeast Oklahoma. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From midnight tonight to 6 PM CST Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-019-020-029-OKZ054>059-061>063-068-069-072- 221000- /O.NEW.KTSA.WI.Y.0004.230222T1200Z-230223T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Rogers-Mayes- Delaware-Cherokee-Adair-Sequoyah- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, Grove, Jay, Tahlequah, Stilwell, and Sallisaw 214 PM CST Tue Feb 21 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. Locally higher gusts up around 50 mph may be possible within the higher terrain of northwest Arkansas. * WHERE...Portions of northwest and west central Arkansas and east central and northeast Oklahoma. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
761 WWUS74 KTSA 221006 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 406 AM CST Wed Feb 22 2023 ARZ001-002-010-011-019-020-029-OKZ054>059-061>063-068-069-072- 230000- /O.CON.KTSA.WI.Y.0004.230222T1200Z-230223T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Rogers-Mayes- Delaware-Cherokee-Adair-Sequoyah- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, Grove, Jay, Tahlequah, Stilwell, and Sallisaw 406 AM CST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South to southwest winds 20 to 25 miles an hour with gusts up to 45 miles an hour expected. Locally higher gusts up to 50 miles an hour may be possible over the higher terrain of northwest Arkansas. * WHERE...Portions of northwest and west central Arkansas and east central and northeast Oklahoma. * WHEN...From 6 AM to 6 PM today. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ049-053-060-064>067-070-071-073>076-230000- /O.CON.KTSA.WI.Y.0004.000000T0000Z-230223T0000Z/ Pushmataha-Choctaw-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee- McIntosh-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Antlers, Clayton, Hugo, Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, Wilburton, and Poteau 406 AM CST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South to southwest winds 20 to 25 miles an hour with gusts up to 45 miles an hour expected. Locally higher gusts up to 50 miles an hour may be possible over the higher terrain of Southeast Oklahoma. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...Until 6 PM today. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
763 WWUS74 KTSA 222353 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 553 PM CST Wed Feb 22 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-230100- /O.EXP.KTSA.WI.Y.0004.000000T0000Z-230223T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 553 PM CST Wed Feb 22 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Wind speeds will continue to decrease this evening and overnight. Therefore, the Wind Advisory will be allowed to expire. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 21, 11:12 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 21, 11:12 AM CST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1112 AM CST Tue Feb 21 2023 ...New AVIATION... .SHORT TERM... (The rest of today ) Issued at 1031 AM CST Tue Feb 21 2023 Thick high cloud is likely to continue through the day and limit warm up this afternoon. Updated forecast will adjust winds speeds and increase cloud cover through the afternoon. && .LONG TERM... (Tonight through Monday) Issued at 350 AM CST Tue Feb 21 2023 An unseasonably warm night is expected tonight as low level moisture surges north into the area ahead of an approaching storm system and southerly winds remain strong and gusty. Showers and a few thunderstorms will move into the area late tonight, with the potential for strong to severe storms increasing towards morning. The showers and thunderstorms will quickly sweep across the area Wednesday morning, with the potential for a few strong to severe storms continuing. Damaging winds will be the main severe weather threat, with a low potential for a brief QLCS type tornado spinup. A dryline will move across the area during the afternoon, with gusty southwest winds and lowering humidity values in its wake. An elevated fire spread potential may develop across parts of eastern Oklahoma in places that see the least amount of rain earlier in the day. A strong cold front will sweep across the area late Wednesday night and Thursday morning, with much colder weather following in its wake for Thursday and Friday. Persistent southwest flow aloft atop an increasingly shallow cold airmass will result in a few showers Friday through the weekend, with this precipitation generally remaining on the light side. A stronger storm system is expected to move across the area Sunday night into early Monday bringing a better chance for more significant precipitation, including thunderstorms, at that time. && .AVIATION... (18Z TAFS) Issued at 1111 AM CST Tue Feb 21 2023 VFR conditions will continue into the early morning hours with high cloud ceilings and steadily increasing winds. Intense winds aloft will develop overnight with wides spread wind shear and eventually expanding MVFR ceilings. Showers and storms will develop late tonight and increase in coverage through Wed morning as they spread quickly eastward. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 63 74 38 / 10 50 90 0 FSM 71 61 74 51 / 0 20 100 0 MLC 75 63 75 47 / 10 40 90 0 BVO 70 60 74 33 / 0 50 90 0 FYV 68 60 71 45 / 0 20 100 0 BYV 67 60 70 49 / 0 10 100 0 MKO 70 62 73 45 / 0 40 100 0 MIO 68 61 71 36 / 0 40 100 0 F10 72 63 73 45 / 10 50 90 0 HHW 77 64 75 50 / 0 20 90 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....05 AVIATION...07
Hazardous weather outlook, Feb 21, 12:58 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1258 PM CST Tue Feb 21 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1258 PM CST Tue Feb 21 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Late Tonight. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Afternoon. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Afternoon. DISCUSSION... Gusty winds will develop this afternoon across much of eastern Oklahoma and northwest Arkansas with gusts of 20 to 30 mph common. Winds will briefly decrease this evening before increasing again late tonight with strong wind gusts around 40 mph possible late tonight across portions of the region. Winds this afternoon will raise grassland fire spread rates across portions of eastern Oklahoma. Storms will develop across eastern Oklahoma after midnight and increase in coverage late tonight. A risk of severe weather is likely to develop before sunrise with locally damaging winds the primary concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm...High Fire Weather and High Wind Potential. THURSDAY and FRIDAY...High Wind Potential. SATURDAY...No Hazards. SUNDAY and MONDAY...Thunderstorm and High Wind Potential. EXTENDED DISCUSSION... Thunderstorms will be ongoing Wednesday morning and spread quickly eastward through early afternoon. A few severe storms possible. Damaging winds will be the main severe weather threat, but an isolated tornado will also be possible within any bowing line segments that may develop. A dryline will sweep across the area Wednesday afternoon, with gusty southwest winds and rapidly falling humidity values in its wake. An elevated fire spread potential may develop by late Wednesday afternoon, especially across parts of eastern Oklahoma that see the lesser amounts of rain earlier in the day. Gusty north winds will occur Thursday following the passage of a strong cold front. A strong storm system will sweep across the area Sunday night and early Monday bringing another chance of thunderstorms, some of which may be strong to severe. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.